MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GP TEST KIT

BIOMERIEUX, INC. VITEK® 2 GP TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states reported identification issues in association with the vitek® 2 gp test kit (lot to 2420749203).The customer reported that the gp card did not identify multiple organisms correctly, especially viridans streptococci.The customer stated repeat tests were either the same identification or low discrimination.For isolate 201303-1, both the initial and repeat test results were streptococcus pseudoporcinus.The customer stated that isolate 201303-1 is an alpha strep.The customer did not provide the expected identification of the isolate.No patient information was provided by the customer.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed for a customer in the united states who reported identification issues in association with the vitek® 2 gp test kit.Multiple requests for strain submittal from the customer have been unsuccessful.The customer reported setting up the strains from bbl blood agar.They check sterility of their saline every day and autoclave their dispensette.Purity plates are set up for each isolate.No other set up information was provided.It was noted that fse "replaced reader section a ledge, belt and springs.Cleaned optics and inside the roller plate." the customer reported that they had service come in because "side a optics were getting white card dust on them.Card plastic was being shaved off every time it tried to read a card on side a.We think this is the problem.Problems seem to have subsided." seven (7) lab reports were submitted.However, without a definitive organism identification, an assessment of atypical reactions cannot be peformed.209815-3 x 2: low discrimination s.Agalactiae / s.Anginosus / s.Gordonii 200932-8: unidentified 201290-1: low discrimination s.Mitis/ s.Oralis / g.Adiacens / k.Kristinae 201290-8: unidentified 201303-1: good id s.Pseudoporcinus 201303-2: good id s.Pseudoporcinus atypical reactions can indicate contamination, mixed culture, compromised viability of the strain, use of non recommended media or other user set up errors or an atypical strain.However, in this case it appears that reader ledge contributed to the identification issues since problems resolved upon replacement.The vitek 2 gp id card, lot # 2420749203, met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 GP TEST KIT
Common Device Name
VITEK® 2 GP TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7824232
Report Number1950204-2018-00308
Device Sequence Number1143705
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2019
Device Catalogue Number21342
Device Lot Number2420749203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1